Antidepressants

About "Antidepressants"

The medicines used to treat the symptoms of clinical depression are called antidepressants. They are also used to treat generalized anxiety disorder (GAD), obsessive-compulsive disorder (OCD), and sometimes for post-traumatic stress disorder. Some of the antidepressants commonly used are Fluoxetine, Imipramine, Bupropion, and Sertraline.

Related Terms: Depression, Anxiety, Side Effect Of Antidepressants, Escitalopram, Ssri, Cognitive Behaviour Therapy, Fluoxetine

Recently Answered Questions


Antidepressants caused weight gain. Please suggest a personalized diet to lose weight.
Query: Hi doctor, I am a 30 year old male and I have been on Cipralex 20 mg for my depression for more than a year now. When I started Cipralex 10 mg I was fine. However, when my depression worsened I was given Mirtazapine 30 mg and my weight increased a lot. I gained 15 kg in three months, mostly around ...  Read Full »
Dr. Sonali Arvind Bhanushali
Dietician, Fitness Expert

Answer: Hello, Welcome to icliniq.com. I went through your query which says you are on anti-depression medicine. And you are concerned about weight gain but as I can see the details given your height is 175 cm and weight is 33 kg in which case you are not overweight at all. You need to start with proper ...  Read Full »
 
Which antidepressant is less likely to cause hyperhidrosis?
Query: Hello doctor,Every antidepressant I take causes me a lot of hyperhidrosis. Which one on the market is less likely to cause hyperhidrosis? Fluoxetine?  Read Full »
Dr. Aditya Gupta
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Though the propensity of an antidepressant medicine to cause hyperhidrosis differs on a patient to patient basis, Mirtazapine and Bupropion are less likely to cause it. You can also discuss with the treating psychiatrist regarding adding Cyproheptadine or Benztropine...  Read Full »
 
Can antidepressants cause emotional numbness?
Query: Hello doctor, I am a 36 year old male. 17 years ago, I began experiencing high levels of anxiety and depression. I was put on Zoloft. After about five years, I was moved to Lexapro as Zoloft was not working. After being on Lexapro for five years, I was moved to Pristiq. After 5 years on Pristiq, ...  Read Full »
Dr. Ramchandra Lamba
Sexologist

Answer: Hello, Welcome to iclinq.com. I have gone through your query and understand your concern. It is true that SSRIs (selective serotonin reuptake inhibitor) make the person emotionally blunt when on a long term use. In your case, SSRI (Zoloft and Lexapro) and Pristiq (Desvenlafaxine) are ineffective ...  Read Full »
 
Can antidepressants cause low sex drive?
Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I read your query with due interest and understand your concerns. Low sex drive is a common symptom of a variety of medical and psychiatric disorders. Before I speculate anything about it I need you to answer a few questions in detail. Mention the duration of the pro...  Read Full »
 
Can I take antidepressants only when needed and not continuously?
Query: Hello doctor, I have depression. But for some reason, I do not want to take antidepressants. I have been taking it for the past one year. And have stopped it. But sometimes I get very depressed. Can I take my antidepressant like Desvenlafaxine sometimes? As needed? Or maybe any other antidepressant ...  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. You have not mentioned the severity of your depression. If you have the first episode of depression. and you were stable on medication for more than six months then you can try to stop the medication. But if you have again depression then you need to take medication. Y...  Read Full »
 
How to deal with antidepressant discontinuation syndrome?
Query: Hi doctor, I am a 21 year old female with a history of the major depressive disorder and generalized anxiety disorder, including an extensive family history of both as well. Currently, on 300 mg of Bupropion (Wellbutrin) and 150 mg of Venlafaxine (Effexor), each once daily, taken in the mornings. I ...  Read Full »
Dr. Aditya Gupta
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Antidepressant discontinuation is unlikely here as there had been no change in drug dosage recently unless you had missed a dose. These brain zaps could be due to stress or the medication itself and usually stops on their own after some time. In my opinion practising r...  Read Full »
 
I want to go off antidepressants but have trouble sleeping. What can I do?
Query: Hello doctor, I am 22 years old. I have been on the following antidepressants for two years. Morning: Modapex 50 one pill, Depakene, Lamotrigine 25 mg one pill. Night: Clozapex 25 mg half a pill, Mirtimash 30 g half a pill, Depakine Chrono 500 mg one pill, and Anafranil 75 mg half a pill. I used t...  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Because of stopping the medication you have a problem with sleep. You should try some sleep medication for a short time and then taper it. I suggest tablet Diazepam 5 mg before sleep. It is Benzodiazepine group drug and long duration, but it is addictive. So, you mu...  Read Full »
 
Is there a possibility that antidepressants can cause absence of sex drive?
Query: Hi doctor, I am 19 years old. I do not have any sexual desire or libido. I am not getting normal erection. I have done a hormonal test to see if something is wrong. Currently, I am on antidepressant. The clinic said that the results are normal. But, I have a feeling that something must be there. ...  Read Full »
Dr. Bindiya Thakkar
Endocrinologist

Answer: Hello, Welcome to icliniq.com. Your submitted blood work (attachment removed to protect patient identity) looks normal. I do have some questions for you though. Did you have normal puberty as compared to your peers such as height, shaving, pubic hair, etc? Did you have normal sexual desire and libi...  Read Full »
 
Can I withdraw antidepressants as I am in a stress-free environment?
Query: Hello doctor, I was diagnosed with anxiety and depression because of work-related issues before two years. Then I was prescribed with Deanxit 10 mg one every day till last month. Now I am trying to withdraw by reducing the dose over a month time, taking one tablet for every two days for two weeks, ...  Read Full »
Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hi, Welcome to icliniq.com. If psychologically you are feeling stable for at least six months to a year, then you can try to cut down medication gradually. You can try tapering off the medication over a longer period of time to minimize the chances of withdrawal symptoms. For example, try taking h...  Read Full »
 
Can panic attack occur while taking antidepressants?
Query: Hi doctor, I am a 29 year old female with a 15 year history of panic disorder with medicine sensitivity. I have been on Effexor XR 75 mg for six months and have been stable. Last week my tooth was pulled out and I was put on Motrin 800. I had around two tablets for three days and it made me feel fuz...  Read Full »
Dr. Kumarshri Shriniwas Saraswat
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. The heightened anxiety, panic attacks, uneasiness, hot or cold flushes, sleep disturbance, low grade fever could all be the symptoms of Venlafaxine withdrawal. Did you miss a dose of Venlafaxine? Another explanation is that these medicines that you are taking for you...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Antidepressants? We have medical experts to help you right away.

Ask a Doctor Online Now!